| Model Number |
RBYPCLP06 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/16/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-01493.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using packing coil lps.During the procedure, two packing coil lps would not advance past their friction locks.The physician attempted to troubleshoot by pinching the distal end of the friction locks, but was not unsuccessful.Therefore, the packing coil lps were removed.The procedure was completed using a ruby coil lp.There was no report of an adverse effect to the patient.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using packing coil lps.During the procedure, two packing coil lps would not advance past their friction locks.The physician attempted to troubleshoot by pinching the distal end of the friction locks, but was unsuccessful.Therefore, the packing coil lps were removed.The procedure was completed using a ruby coil lp.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report:3005168196-2021-01492.1.Section b.Box 5.Describe event or problem this report is associated with mfr report number: 1.3005168196-2021-01493 h3 other text : placeholder.
Additional Manufacturer Narrative
Evaluation of the returned packing coil lp revealed that the pusher assembly mid-joint was retracted within the introducer sheath friction lock.If this occurs, resistance will likely be experienced during advancement and the device may not be advanced out of the introducer sheath.Forceful advancement against this resistance likely contributed to the kinks near the pusher assembly mid-joint.During functional testing, the pusher assembly mid-joint was able to advance through the introducer sheath friction lock with resistance.Then the packing coil lp was able to advance through its introducer sheath with additional resistance due to the kinks near its pusher assembly mid-joint.Further evaluation of the device revealed additional pusher assembly kinks.This damage was likely incidental to the complaint.Evaluation of the returned packing coil lp revealed that the pusher assembly mid-joint was retracted within the introducer sheath friction lock.If this occurs, resistance will likely be experienced during advancement and the device may not be advanced out of the introducer sheath.Forceful advancement against this resistance likely contributed to the kink and fracture near the pusher assembly mid-joint.Due to the pusher assembly fracture, the device could not be functionally tested.The coagulated blood inside the introducer sheath was likely incidental to the complaint.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2021-01493.